MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-35
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Material Deformation (2976); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Bacterial Infection (1735); Purulent Discharge (1812); Emotional Changes (1831); Fever (1858); Granuloma (1876); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Necrosis (1971); Pain (1994); Perforation (2001); Scar Tissue (2060); Chills (2191); Discomfort (2330); Fluid Discharge (2686); Nodule (4551); Unspecified Tissue Injury (4559); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of right inguinal hernia.It was reported that after implant, the patient experienced nausea, fever, chills, loss of appetite, discomfort, pain, inflammation, mass, scar tissue, granuloma, necrotic tissue, purulent fluid, draining sinus tract, bacterial perforation, infection, mesh degradation, bacterial infection, mesh deformed, free floating mesh, mesh was not properly incorporated in tissue, abscess, defective device, mesh failure, impairment, disability, mental pain, suffering, and loss of enjoyment of life.Post-operative patient treatment included revision surgery, mesh revision, right inguinal exploration and debridement.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of right inguinal hernia.It was reported that after implant, the patient experienced nausea, fever, chills, loss of appetite, discomfort, pain, inflammation, mass, scar tissue, granuloma, necrotic tissue, purulent fluid, draining sinus tract, bacterial perforation, infection, mesh degradation, bacterial infection, mesh deformed, free floating mesh, mesh was not properly incorporated in tissue, abscess, defective device, mesh failure, impairment, disability, mental pain, suffering, medication, and loss of enjoyment of life.Post-operative patient treatment included revision surgery, mesh revision, right inguinal exploration and debridement.
 
Additional Manufacturer Narrative
Additional information: a2, a3, a4, b5, b7, h6(patient code) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of right inguinal hernia.It was reported that after implant, the patient experienced tenderness, abdominal pain, nausea, fever, chills, loss of appetite, discomfort, pain, inflammation, mass, scar tissue, granuloma, necrotic tissue, purulent fluid, draining sinus tract, bacterial perforation, infection, mesh degradation, bacterial infection, mesh deformed, free floating mesh, mesh was not properly incorporated in tissue, abscess, defective device, mesh failure, impairment, disability, mental pain, suffering, medication, and loss of enjoyment of life.Post-operative patient treatment included incision and drainage of abscess, excision of suture granuloma, revision surgery, mesh revision, right inguinal exploration and debridement.
 
Additional Manufacturer Narrative
Additional information: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: device code h6 meshdeg medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15710956
Report Number1219930-2022-04314
Device Sequence Number4932691
Product Code FTL
UDI-Device Identifier10884521101364
UDI-Public10884521101364
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberSPM-35
Device Catalogue NumberSPM-35
Device Lot NumberA2E0769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/09/2022
07/10/2024
07/25/2024
07/31/2024
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/10/2022
07/18/2024
07/25/2024
08/02/2024
Date Device Manufactured07/23/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale
Patient Weight82 KG